Alert archive / California / Wind Advisories in 2014
Wind Advisory 62, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 16, 2014, 1:50 PM PDT. It took effect at Sep 16, 2014, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2014, 1:50 PM PDT (20:50 UTC)
- In effect from
- Sep 16, 2014, 2:00 PM PDT
- Expired
- Sep 17, 2014, 3:09 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS76 KLOX 162050 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT TUE SEP 16 2014 ...DANGEROUSLY HOT WEATHER EXPECTED THROUGH THIS EVENING... ...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS EVENING... .A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA MONICA MOUNTAINS. HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND 105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES ACROSS INTERIOR SECTIONS. ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS ARE EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 40 MPH THROUGH THE FAVORED PASSES AND CANYONS...MAINLY WEST OF GOLETA. TEMPERATURES IN THE 90S TO AROUND 100 WILL ACCOMPANY THE GUSTY WINDS THIS EVENING. CAZ044-045-088-547-548-170200- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 150 PM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES THROUGH EARLY EVENING. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ046-170200- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 150 PM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES THROUGH THE EARLY EVENING HOURS. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ039-170700- /O.NEW.KLOX.WI.Y.0062.140916T2100Z-140917T0700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 150 PM PDT TUE SEP 16 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS EVENING. WINDS STRONGEST WEST OF GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S TO AROUND 100 ARE EXPECTED...EVEN AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE EXTRA WATER. && $$
3 follow-up statements
368 WWUS76 KLOX 170206 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 706 PM PDT TUE SEP 16 2014 ...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS EVENING... .ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS ARE EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 45 MPH THROUGH THE FAVORED PASSES AND CANYONS...MAINLY WEST OF GOLETA. TEMPERATURES IN THE 90S TO AROUND 100 WILL ACCOMPANY THE GUSTY WINDS THIS EVENING. CAZ044-045-088-547-548-170315- /O.EXP.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 706 PM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... AN EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING. A COOLING TREND IS EXPECTED THROUGH FRIDAY AS A TROUGH OF LOW PRESSURE APPROACHES THE REGION FROM THE NORTHWEST. HEAT INDEX VALUES ECLIPSED 105 DEGREES IN LOCALITIES SUCH AS VAN NUYS...LAKE CASITAS...CHATSWORTH...NEWHALL...SANTA FE DAM AND CLAREMONT. $$ CAZ046-170315- /O.EXP.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 706 PM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... AN EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING. A COOLING TREND IS EXPECTED THROUGH FRIDAY AS A TROUGH OF LOW PRESSURE APPROACHES THE REGION FROM THE NORTHWEST. HEAT INDEX VALUES ECLIPSED 100 DEGREES IN LOCALITIES SUCH AS TOPANGA AND MALIBU HILLS. $$ CAZ039-170700- /O.CON.KLOX.WI.Y.0062.000000T0000Z-140917T0700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 706 PM PDT TUE SEP 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH THROUGH THIS EVENING. WINDS STRONGEST WEST OF GOLETA. * REPORTS...WINDS ARE GUSTING BETWEEN 35 AND 45 MPH THIS EVENING AT LAS FLORES CANYON...AND AROUND 20 MPH AT EL CAPITAN BEACH. TEMPERATURES HAVE BEEN RUNNING IN THE 90S TO NEAR 100 FROM DOWNSLOPE EFFECTS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S TO AROUND 100 ARE EXPECTED...EVEN AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE EXTRA WATER. && $$ HALL
574 WWUS76 KLOX 170407 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 PM PDT TUE SEP 16 2014 ...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THROUGH EARLY WEDNESDAY MORNING... .ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS ARE EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 45 MPH THROUGH THE FAVORED PASSES AND CANYONS. TEMPERATURES IN THE 90S TO AROUND 100 WILL ACCOMPANY THE GUSTY WINDS THIS EVENING. CAZ039-171100- /O.EXT.KLOX.WI.Y.0062.000000T0000Z-140917T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 907 PM PDT TUE SEP 16 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING...THEN SHIFT TO A MORE NORTH TO NORTHEAST DIRECTION. WINDS WILL BE STRONGEST WEST OF GOLETA...THROUGH THE SAN MARCOS PASS...AND IN THE HILLS ABOVE MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
166 WWUS76 KLOX 171009 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 AM PDT WED SEP 17 2014 ...WIND ADVISORY HAS BEEN CANCELLED FOR THE SANTA BARBARA SOUTH COAST... .WINDS HAVE LOWERED TO BELOW WIND ADVISORY THRESHOLDS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. CAZ039-171115- /O.CAN.KLOX.WI.Y.0062.000000T0000Z-140917T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 309 AM PDT WED SEP 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED WELL BELOW WIND ADVISORY THRESHOLDS THIS MORNING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE WILL BE MORE GUSTY NORTHWEST TO NORTH WINDS BELOW PASSES AND CANYONS FROM GOLETA TO GAVIOTA LATE THIS AFTERNOON THROUGH THIS EVENING...BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. . $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 16, 1:20 PM PDT, 30 minutes earlier.
Area forecast discussion, Sep 16, 1:20 PM PDT, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 120 PM PDT TUE SEP 16 2014 .SYNOPSIS... THE HIGH WILL SHIFT EAST BY MIDWEEK AS A LOW ARRIVES TO COOL TEMPERATURES TO BELOW NORMAL BY FRIDAY. GUSTY WINDS WILL OCCUR TONIGHT AND WEDNESDAY NIGHT IN THE SANTA BARBARA AREA. A GRADUAL WARMING TREND WILL BEGIN EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)...ANOTHER DAY OF TIED OR BROKEN RECORDS AS THE SOUTHLAND HEAT WAVE CONTINUES. HOWEVER, THE WRITING IS ON THE WALL FOR A FAIRLY SIGNIFICANT COOLING TREND FOR THE SECOND HALF OF THE WEEK AS THE TROF THAT IS CURRENTLY ALONG 140W SHIFTS WEST AND EVOLVES INTO A SEMI CUTOFF UPPER LOW. IT WILL STILL BE HOT WEDNESDAY BUT NOT RECORD BREAKING. MOST INLAND AREAS SHOULD SEE 2-4 DEGREES OF COOLING WHILE COASTAL ZONES DROP 5-10. AS THE TROF DIGS AND HEIGHTS TUMBLE THU INTO FRI HIGHS WILL DROP SEVERAL MORE DEGREES, BOTTOMING OUT FRIDAY WITH HIGHS MOSTLY IN THE 70S FOR THE COAST AND MID 70S TO MID 80S IN THE VALLEYS, A GOOD 15-30 DEGREES COOLER THAN TODAY AND ACTUALLY BELOW NORMAL FOR THE FIRST TIME IN ALMOST 2 WEEKS. ANOTHER ROUND OF GUSTY NORTH WINDS EXPECTED IN THE SBA AREA THIS EVENING, ENOUGH FOR A LOW END WIND ADVISORY FOR THE COASTAL AREAS THERE. IT WILL BE A VERY WARM SUNDOWNER WITH TEMPS WELL INTO THE 90S THROUGH THE EARLY EVENING. A WEAK COLD FRONT WILL ACCOMPANY THE TROF, PASSING THROUGH THE AREA THU INTO EARLY FRI. MODELS DO SPIT OUT SOME VERY LIGHT PRECIP ACROSS NRN SLO COUNTY THU BUT FOR NOW AM GOING TO KEEP POPS BELOW 15% AND JUST GO WITH AN INCREASE IN CLOUDS TO GO ALONG WITH THE SIGNIFICANT COOLING. BY FRIDAY MORNING THE MARINE LYR IS EXPECTED TO BE AS MUCH AS 2500' DEEP. WITH THAT DEEPENING AND SOME UPPER LEVEL ENERGY WITH THE TROF THERE COULD ACTUALLY BE SOME DRIZZLE OR VERY LIGHT SHOWERS, ESPECIALLY IN THE FOOTHILLS OF LA/VENTURA COUNTIES FRIDAY MORNING. FOR NOW HAVE JUST ADDED DRIZZLE WITH 5-10 POPS ACROSS THE AREA THU NIGHT INTO FRIDAY MORNING. .LONG TERM (SAT-TUE)...BOTH THE GFS AND ECMWF NOW IN DECENT AGREEMENT WITH THE UPPER LEVEL PATTERN THIS WEEKEND AND NEXT WEEK. BOTH SHOW THE LOW FILLING SATURDAY WITH SLIGHT HEIGHT RISES, THEN THE TROF LIFTING OUT SUNDAY INTO MONDAY, FOLLOWED BY A SUBSTANTIAL RIDGE BUILDING TUESDAY THROUGH THE END OF NEXT WEEK. SO WE SHOULD SEE A SLOW WARMING TREND WITH LOWERING MARINE LYR DEPTH OVER THE WEEKEND WITH HIGHS WARMING BACK TO NEAR NORMAL LEVELS BY SUNDAY. OFFSHORE FLOW WILL ACCOMPANY THE BUILDING RIDGE TUE INTO WED SO WE EXPECT TO SEE SIGNIFICANT INCREASES IN HIGH TEMPS FOR ALL AREAS. IF CURRENT MODEL TRENDS HOLD THE HEAT WAVE COMING FOR THE SECOND HALF OF NEXT WEEK WOULD EASILY EQUAL THE INTENSITY OF THE CURRENT ONE AND VERY LIKELY EXCEED IT AS THE GFS SHOWS A SLIGHTLY STRONGER OFFSHORE COMPONENT COUPLED WITH A STRONGER RIDGE ALOFT AND 950 TEMPS AROUND 37C WHICH IS A FEW DEGREES WARMER THAN WHAT WE'RE SEEING NOW. SO ENJOY THE COOLER WEATHER COMING THE NEXT 5 OR 6 DAYS BECAUSE NEXT WEEK COULD BE EVEN WARMER THAN THE LAST FEW DAYS HAVE BEEN. && .FIRE WEATHER...16/1205 PM WEAK OFFSHORE FLOW IN PLACE WILL BRING ANOTHER ROUND OF EXTREME HEAT TODAY...WITH WIDESPREAD TEMPERATURES RANGING BETWEEN 100 AND 110 DEGREES TODAY ACROSS INLAND AREAS. MINIMUM HUMIDITIES WILL GENERALLY RANGE BETWEEN 12 AND 20 PERCENT ACROSS INTERIOR SECTIONS. THESE CONDITIONS WILL CONTINUE TO BRING ELEVATED FIRE DANGER ACROSS SOUTHERN CALIFORNIA TODAY...ESPECIALLY CONSIDERING THE VERY DRY FUELS. MOUNTAIN AREAS WILL BE ESPECIALLY VULNERABLE TO LARGE PLUME DOMINATED FIRES TODAY...DUE TO THE VERY HOT AND UNSTABLE CONDITIONS. MIXING HEIGTS BETWEEN 15,000 AND 20,000 FEET WILL OCCUR THIS AFTERNOON ACROSS INTERIOR SECTIONS. SOME MID LEVEL SUBTROPICAL MOISTURE OUT AHEAD OF TROPICAL STORM ODILE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN SAN GABRIELS AND ANTELOPE VALLEY. SINCE MOST OF THE MOISTURE IS CONFINED AT THE MID LEVELS OF THE ATMOSPHERE AND THE LOWER LEVELS ARE RELATIVELY DRY...THERE WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING STRIKES AND GUSTY ERRATIC WINDS NEAR STORMS. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO IMPACT THE SAME AREAS ON WEDNESDAY AFTERNOON. GUSTY SUNDOWNER WINDS WILL ADD TO THE FIRE DANGER ACROSS THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST THIS EVENING AND AGAIN WEDNESDAY EVENING. WIND GUSTS BETWEEN 35 AND 40 MPH ARE EXPECTED ACROSS THE WESTERN PORTIONS OF THE SOUTH COAST AND ADJACENT FOOTHILLS THIS EVENING...WITH HUMIDITIES GENERALLY RANGING BETWEEN 15 AND 25 PERCENT AND TEMPERATURES CLIMBING INTO THE 90S TO AROUND 100 DEGREES. SUNDOWNER WINDS HAVE THE POTENTIAL TO BE A BIT MORE WIDESPREAD TOMORROW EVENING...BUT CONDITIONS WILL NOT BE QUITE AS HOT OR DRY. SLIGHT COOLING EXPECTED ACROSS THE REGION ON WEDNESDAY...WITH MORE SIGNIFICANT COOLING THURSDAY INTO FRIDAY. && .AVIATION...16/18Z HIGH CONFIDENCE IN 18Z TAFS. LOCALLY GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY LATE TONIGHT WITH LOCAL LLWS NEAR KSBA. SIXTY PERCENT CHANCE OF MARINE LAYER PUSH ONSHORE ALONG CENTRAL COAST WITH VLIFR-LIFR NEAR KSMX. OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL. KLAX...HIGH CONFIDENCE IN 18Z TAF. VFR CONDITIONS WILL PREVAIL. KBUR...HIGH CONFIDENCE IN 18Z TAF. VFR CONDITIONS WILL PREVAIL. && .MARINE...16/900 AM HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS ACROSS THE OUTER WATERS THROUGH LATE IN THE WEEK. THE STRONGEST WINDS WILL BE NEAR POINT CONCEPTION IN MID-LATE AFTERNOONS AND EARLY EVENINGS. THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE NORTHWEST GUSTS TO 25 TO 30 KT DURING THE NEXT FEW LATE AFTERNOONS AND EVENINGS. && .BEACHES...16/900 AM A LONG PERIOD (19-20+ SECOND) SOUTHERN HEMISPHERE SWELL WILL MOVE THROUGH THE WATERS THROUGH TODAY. IT WILL BRING ELEVATED SURF ALONG SOUTH FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY. THERE IS NO LONGER A THREAT OF SWELLS FROM HURRICANE ODILE. && .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW FIRE...GOMBERG AVIATION/MARINE...KJ SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 16, 9:00 AM PDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PDT TUE SEP 16 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 900 AM PDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT VERY HOT WEATHER WILL CONTINUE ACROSS SOUTHWESTERN CALIFORNIA TODAY. AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 102 AND 110 DEGREES IN THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS IN THE MOUNTAINS AND IN THE ANTELOPE VALLEY...AND BETWEEN 93 AND 103 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN. DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY CONDITIONS... EXTREME FIRE BEHAVIOR IS POSSIBLE TODAY IF A FIRE WERE TO START... ESPECIALLY IN THE MOUNTAINS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE LOS ANGELES COUNTY MOUNTAINS THIS AFTERNOON AND EVENING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GUSTY NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING INTO TONIGHT. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES WEDNESDAY. GUSTY NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS WEDNESDAY EVENING INTO WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY WEDNESDAY AFTERNOON AND EVENING...AND POSSIBLY AGAIN THURSDAY AFTERNOON AND EVENING. IT WILL STILL BE HOT ON WEDNESDAY...ESPECIALLY IN THE VALLEY...ALTHOUGH SEVERAL DEGREES COOLER THAN TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:14 PM PDT | Wind Advisory | LOX | 13 hr | |
| Sep 16, 3:28 PM PDT | Special Weather Statement | LOX | Los Angeles | 47 min |
| Sep 16, 4:41 PM PDT | Special Weather Statement | LOX | Los Angeles | 49 min |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.